Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 133, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 30, 2006, 10:31 PM CST for Crawford County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2006, 10:31 PM CST (04:31 UTC)
- Expired
- Mar 30, 2006, 11:15 PM CST
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Crawford County, AR
The radar
The Western Arkansas radar (KSRX), 24 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:39 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 535 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 310431
SVRTSA
ARC033-310515-
/O.NEW.KTSA.SV.W.0133.060331T0431Z-060331T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1031 PM CST THU MAR 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST ARKANSAS
* UNTIL 1115 PM CST
* AT 1026 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CEDARVILLE TO VAN BUREN IN SOUTHERN CRAWFORD
COUNTY...MOVING EAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...ALMA AND
DYER.
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3558 9440 3538 9437 3536 9425 3542 9408
3560 9408
$$2 follow-up statements
000
WWUS54 KTSA 310448
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1048 PM CST THU MAR 30 2006
ARC033-310515-
/O.CON.KTSA.SV.W.0133.000000T0000Z-060331T0515Z/
CRAWFORD AR-
1048 PM CST THU MAR 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR CRAWFORD COUNTY...
AT 1042 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF DYER...MOVING
EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY..
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3559 9425 3539 9423 3543 9417 3542 9408
3560 9408
$$000
WWUS54 KTSA 310505
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1106 PM CST THU MAR 30 2006
ARC033-310516-
/O.EXP.KTSA.SV.W.0133.000000T0000Z-060331T0515Z/
CRAWFORD AR-
1106 PM CST THU MAR 30 2006
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY EXPIRES AT
1115 PM CST...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3559 9425 3539 9423 3543 9417 3542 9408
3560 9408
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 9:24 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 30, 9:24 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 924 PM CST THU MAR 30 2006 .MESOSCALE UPDATE... SUPERCELLS MOVING THROUGH THE ARKANSAS RIVER VALLEY HAVE CONTINUED TO CYCLE UP AND DOWN RAPIDLY AS THEY MOVE INTO AND THROUGH THE FORT SMITH AREA. HAVE NOTED RELATIVELY TIGHT ROTATION AS LOW AS 600 FEET AGL JUST SOUTHWEST OF FORT SMITH WITH FIRST CELL...THAT THEN RAPIDLY DISSIPATED. SECOND CELL APPROACHING FORT SMITH IS EXHIBITING A STRONG CYCLONIC INFLOW BAND...RESULTING IN AN IMPRESSIVE RADAR SIGNATURE...WHICH IS NOT ASSOCIATED WITH THE MAIN UPDRAFT. THE TRUE MESOCYCLONE IS ASSOCIATED WITH THE REFLECTIVITY HOOK. AS WITH THE PREVIOUS CELL... IF THE RFD PUNCHES OUT TO INTERACT WITH THE HIGH-VELOCITY INFLOW THEN RAPID TORNADOGENESIS CAN OCCUR. SUPERCELLS TRACKING DOWN THE RED RIVER VALLEY ARE SET TO TRACK JUST SOUTH OF CHOCTAW COUNTY...BUT THIS WILL BE CLOSE AND MONITORED CLOSELY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 30, 1:00 PM CST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST THU MAR 30 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST THU MAR 30 2006
...SIGNIFICANT SEVERE WEATHER IS EXPECTED THIS AFTERNOON INTO
TONIGHT WITH A FEW TORNADOES LIKELY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=56.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOP EARLY THIS AFTERNOON
ACROSS CENTRAL OKLAHOMA...ALONG AN EASTWARD MOVING DRY LINE. THE DRY
LINE IS FORECAST TO MOVE INTO PORTIONS OF NORTHEAST OKLAHOMA BETWEEN
100 AND 200 PM WITH THE THREAT FOR SEVERE WEATHER INCREASING.
INSTABILITY AND SHEAR PARAMETERS SUGGEST THE THREAT FOR DISCRETE
SUPERCELLS AS THE STORMS MOVE INTO EASTERN OKLAHOMA THROUGH THE
AFTERNOON HOURS. VERY LARGE HAIL...DAMAGING WINDS...INCLUDING AN
ENHANCED TORNADO THREAT WILL BE LIKELY WITH ANY DISCRETE STORMS.
THE THUNDERSTORM ACTIVITY IS EXPECTED TO BECOME MORE LINEAR AND
WIDESPREAD WITH TIME...WITH A LINE OF SEVERE THUNDERSTORMS SWEEPING
THROUGH THE REMAINDER OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THIS EVENING INTO THE OVERNIGHT HOURS. THE PRIMARY THREAT WITH THESE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO
THREAT WILL CONTINUE OVERNIGHT WITH ANY EMBEDDED SUPERCELL
STRUCTURES WITHIN THE MAIN THUNDERSTORM LINE. THE SEVERE WEATHER
THREAT IS EXPECTED TO END AFTER MIDNIGHT WITH THE LINE OF STORMS
SHIFTING EAST OF NORTHWEST ARKANSAS.
IN ADDITION TO THE SEVERE WEATHER THREAT...STRONG SOUTHERLY SURFACE
WINDS WILL DEVELOP OVER THE AREA TODAY WITH SUSTAINED WINDS OF
15 TO 25 MILES AN HOUR...AND NUMEROUS GUSTS TO 40 MILES AN HOUR OR
GREATER. PLEASE REFER TO THE WIND ADVISORY ISSUED FOR THE AREA FOR
ADDITIONAL DETAILS. THE STRONG WINDS...COMBINED WITH WARM
TEMPERATURES AND VERY DRY VEGETATION WILL ALSO RESULT IN VERY
DANGEROUS FIRE WEATHER CONDITIONS CONTINUING OVER THE REGION TODAY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO TONIGHT.
NUMEROUS WARNINGS WILL LIKELY BE ISSUED ACROSS A LARGE PORTION OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL. MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL.
EXTENDED DISCUSSION...
ADDITIONAL THUNDERSTORM CHANCES WILL OCCUR AGAIN OVER THE
WEEKEND...AND AGAIN BY TUESDAY OR WEDNESDAY NEXT WEEK AS ADDITIONAL
UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. AT THIS TIME IT
APPEARS ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE ON SUNDAY.
FIRE WEATHER WILL ALSO REMAIN A CONCERN THROUGH THE WEEKEND AND
THE FIRST PART OF NEXT WEEK...UNLESS SIGNIFICANT RAIN OCCURS OVER THE
NEXT DAY OR SO.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATER FORECAST SHOULD CONTINUE TO BE MONITORED FOR THE POTENTIAL FOR
SEVERE WEATHER AGAIN BY SUNDAY...AND ALSO FOR THE CONTINUED FIRE
WEATHER THREAT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION.In the hours before
Local storm report, Mar 30, 9:36 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
936 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL FORT SMITH 35.39N 94.40W
03/30/2006 E1.00 INCH SEBASTIAN AR PUBLIC
&&
RBDLocal storm report, Mar 30, 9:52 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
952 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM HAIL BARLING 35.33N 94.30W
03/30/2006 E0.88 INCH SEBASTIAN AR PUBLIC
&&
RBDLocal storm report, Mar 30, 10:07 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1007 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL CENTRAL CITY 35.32N 94.25W
03/30/2006 E1.75 INCH SEBASTIAN AR EMERGENCY MNGR
&&
NMKLocal storm report, Mar 30, 10:14 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1014 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM HAIL VESTA 35.38N 94.04W
03/30/2006 E0.88 INCH FRANKLIN AR TRAINED SPOTTER
COVERING THE GROUND
&&
RBDLocal storm report, Mar 30, 10:15 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1015 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 1 S CECIL 35.42N 93.94W
03/30/2006 E0.88 INCH FRANKLIN AR TRAINED SPOTTER
&&
RBDLocal storm report, Mar 30, 10:19 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1019 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TSTM WND DMG ROLAND 35.42N 94.51W
03/30/2006 SEQUOYAH OK TRAINED SPOTTER
SIGNS BLOWN DOWN BY HIGH WINDS
&&
RBDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:28 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 47 min |
| Mar 30, 8:39 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 66 min |
| Mar 30, 8:46 PM CST | Tornado Warning | TSA | Crawford, Sebastian | 59 min |
| Mar 30, 9:44 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 46 min |
| Mar 30, 9:45 PM CST | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 60 min |
| Mar 30, 10:46 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 59 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.